Wondering if anyone here can help. Been taking pramipexole 0.18mg for 7 years now, no problem. Then a couple of weeks ago I got flu and my RLS went crazy. Two weeks on I have the horrible sensations in my legs all day and also in my left arm. Have spoken to the GP who tells me I have a virus??? I am concerned I am experiencing augmentation but GP said if anything he would up my dose of pramipexole. Can you experience augmentation on such a low dose of pramipexole?

Thank you

8 Replies

  • Yes you certainly can get augmentation from such a low dose . Firstly though have you been taking any cold/flu remedies as many of them contain ingredients which can make RLS go crazy.Anything at all ? X

  • Thank you for your response. Interestingly, yes, I dosed myself up with cold/ flu capsules to enable me to get in work. Do you happen to know if it was the cold/ flu tablets if the symptoms eventually calm down again? My symptoms have never been like this!

  • Many cold / flu remedies contain Phenylephrine which worsens symptoms. Also avoid anything containing Diphenhydramine .When I took an antisckness med (before the knew it could worsen symptoms ) it caused my RLS to increase for a couple of days so I would guess if you haven't taken the cold med for a few days and your symptoms are still severe then it is unlikely to still be having an effect. Incase it is augmentation I would certainly not increase your Pramipexole as it may improve things for a while but in the long run will make things worse. If your symptoms are spreading into your arms,starting earlier in the day, coming on after shorter periodsof relaxation and not working so well at night then my money is on augmentation. Let us know how you go. .Pipps x 

  • Thank you for your help. Much appreciated. My symptoms are there throughout the day and haven't taken any cold and flu for 2 weeks now! Think I better find another GP who doesn't think the only treatment is increasing my pramipexole! GP has told me got to have the symptoms for 4 weeks before they will consider any treatment or give me a consultation! Oh the joys!!!!

  • Unfortunately most GPs don't know about augmentation  (neither did the Neurologist I saw ) .I printed off an article and took it into my GP to read,The RLS -UK website has a section for professionals and if you go to the treatment page and scroll down there is a video about augmentation. If you have any painkillers such as Codeine or Tramadol that should help but as I am sure you know once a augmentation sets in getting off the Pramipexole is inevitable. 

  • Thank you Pippins2 x

  • I did have augmentation of MY symptoms 10 years ago.The neurologist switch me on another médication for few months but it wasn't effective. I went back on Pramipexole and it worked until  now that means 9 years. I havé Heard that these is a new médication on the market but I can't find it?

    Would you know the name? It is horrible at the moment. It starts in the morning in both  legs and arms, can't work at the computer. It is like that until late at night.


  • I was up to 1.0mg Requip four times a day before the augmentation (and leg jerking)kicked in.   I switched to .05mg Meripex four times a day and all the symptoms disappeared.   I'm still on that small dosage over a year later.  I've found that my symptoms are controlled better if I spread the Meripex out over the day - 1 pill at 10:30 am, 1 pill at 3:30pm then 2 at bedtime.   It's a constant experiment to see what works for you.   Every so often I have a day when my symptoms don't subside with my planned dosages so I take an extra .05mg pill.   I have no problem doing that because at one time I was up to 4mg a day without any problem. 

You may also like...